Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 3, 2016, 6:01 PM CDT for Benton County, Minnesota. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2016, 6:01 PM CDT (23:01 UTC)
- Expired
- Jun 3, 2016, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
County Benton County, MN
The radar
The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:20 PM CDT | FUNNEL CLOUD | 5 E Sauk Rapids, MN | SPOTTER NOTED FUNNEL WAS RAGGED, BUT GETTING CLOSER TO THE GROUND. OBSERVATION OCCURRED 5 MILES EAST OF SAUK RAPIDS. |
| Jun 3, 6:20 PM CDT | FUNNEL CLOUD | 5 E Sauk Rapids, MN | SPOTTER NOTED FUNNEL WAS RAGGED, BUT GETTING CLOSER TO THE GROUND. OBSERVATION OCCURRED 5 MILES EAST OF SAUK RAPIDS. |
| Jun 3, 6:20 PM CDT | FUNNEL CLOUD | Sauk Rapids, MN | SPOTTER NOTED FUNNEL WAS RAGGED, BUT GETTING CLOSER TO THE GROUND. . |
| Jun 3, 6:20 PM CDT | FUNNEL CLOUD | Sauk Rapids, MN | SPOTTER NOTED FUNNEL WAS RAGGED, BUT GETTING CLOSER TO THE GROUND. OBSERVATION OCCURRED 5 MILES EAST OF SAUK RAPIDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 224 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547
WWUS83 KMPX 032301
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 PM CDT FRI JUN 3 2016
MNZ049>051-032330-
BENTON-SHERBURNE-STEARNS-
601 PM CDT FRI JUN 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN STEARNS...
NORTHWESTERN SHERBURNE AND WESTERN BENTON COUNTIES...
AT 600 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ROYALTON TO ROCKVILLE. MOVEMENT WAS
EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. THERE HAS
ALSO BEEN A HISTORY OF FUNNEL CLOUDS WITH THIS CLUSTER OF STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...SAUK RAPIDS...WAITE PARK...ST. JOSEPH...COLLEGEVILLE...
ROCKVILLE...CLEAR LAKE...RICE...LUXEMBURG...LITTLE ROCK...ST CLOUD AIRPORT
AND ST WENDEL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 157 AND 176.
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 160 AND 188.
LAT...LON 4582 9399 4543 9400 4543 9440 4577 9436
4577 9428 4579 9430
TIME...MOT...LOC 2300Z 272DEG 17KT 4580 9428 4546 9432
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 3, 4:20 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 3, 4:20 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 420 PM CDT FRI JUN 3 2016 .SHORT TERM...(This evening through Saturday) Issued at 400 PM CDT Fri Jun 3 2016 A 300mb streamline analysis overlaid with the 400-250mb potential vorticity pretty much tells you all you need to know about what is happening with the weather this afternoon. Through the day, we have seen great divergence with the streamlines over MN. This broad upper divergence has resulted in the broad area of showers and cloud cover that has plagued much of our area through the day. As for the potential vorticity, this highlights the location of the upper trough moving across the Dakotas, which has helped generate the cluster of thunderstorms that recently moved through Aberdeen, SD. The broad area of rain and clouds really did in our severe threat for today, but there is still some potential out in SW MN and around Eau Claire. For SW MN, it is the cluster of storms moving through eastern SD that may pose a severe threat. There is a tongue of 1000- 1500 j/kg of MLCAPE that developed in the clearing along the I-29 corridor and expect the brunt of this thunderstorm cluster to head for SW and that instability with a wind and hail threat existing. For the Eau Claire area, a warm front sharpened just south of Eau Claire thanks to differential heating created by the cloud cover. Areas from La Cross over to Tomah warmed into the mid 80s (EAU only managed a 73 today) and this warmth will provide enough instability to warrant an isolated severe threat heading into central WI. For the rest of tonight, that PV feature will be moving across southern MN. Rain early today has really worked over the atmosphere, but forcing with the PV advection should be enough to continue scattered showers across southern MN into western WI through the night. Saturday, the surface low currently near Fargo will continue to deepen as it works into northern WI. Breezy northwest winds will develop in its wake, along with a broken to overcast cu/stratocu field. Cool mid-level temperatures will promote a diurnal increase in shower coverage, with the greatest coverage in precip over western WI, closer to the upper low. We also continue to see another area of enhanced shower coverage along the MN/Dakotas border. This looks to be the result of differential heating once again, with a bit of a surface coverage boundary likely setting up between the clouds of MN and the sun of the Dakotas. .LONG TERM...(Saturday night through Friday) Issued at 400 PM CDT Fri Jun 3 2016 Cooler temperatures and troughing will linger into early next week before a ridge builds in and temperatures soar by mid to late. The area will be under stronger northwest flow aloft for the Sunday through Monday night period. A shortwave will drop southeast in this flow and into northern MN/WI later Sun, then southward across the far eastern forecast area Sunday night into Monday night. A cold advection continues Sun in the northwest flow aloft with the shortwave bringing an even stronger shot of mid level cooling into the area later Sunday through MI, with diurnal warming, produces some rather steep low/mid level lapse rates. This with the deeper cyclonic flow suggests the need for small chances for rain in Wisconsin. More clouds Monday and low level cold advection, Monday's highs trend a few degrees below normal. Medium range model guidance in fairly good agreement for the troughing to move east of the region Tuesday, then for ridging to build east across the north- central CONUS Wednesday into Friday. High pressure builds southeast across the Upper Midwest Tuesday/Wednesday under the rising hgts aloft. Increasing southwest sfc-850MB flow between starts to spread lower level moisture and an increase of instability into MN/IA/WI Wed night. With the return of southerly flow and the moisture will also come warmer air. Highs will be well into the 80s late next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 122 PM CDT Fri Jun 3 2016 Area of SHRA moving across MN right now looks to be best shot terminals will have at seeing precip, with instability recovery expected to be minimal this afternoon. Therefore have started to back off on precip and TSRA mention this afternoon/evening. Main concern now is cluster of TSRA developing under the upper low along ND/SD border. Favor the idea of the HRRR that this activity will work into MN and down the MN River valley this afternoon and evening, so left a VCTS mention this evening only at RWF. By 6z, expect precip to be mostly out of the area. However, tonight into Sat morning a surface low will go from northern MN into northern WI, as it does so, guidance is pretty similar in bringing MVFR cigs and more showers back down from northern MN. Only deviation from what the LAMP guidance was to bring the MVFR/IFR cigs in slower based on where the HRRR as these types of ceilings at 6z. KMSP...Looking more and more likely that showers and cloud cover currently moving through now will greatly diminish our TSRA chances this afternoon/evening. HRRR reflectivity forecast trends over the last 6 runs show this diminishing threat trend well, as it has been slowly taking TSRA activity at this time from around the Twin Cities down to SW MN. Can't completely rule out more shra/tsra activity after this first batch moves through, but confidence in it occurring has dropped enough to go only with a vcsh mention. For Saturday, NAM/GFS show an upper low working down across eastern MN, which should lead to a diurnal enhancement of precipitation coverage. Also, forecast soundings show cloud levels dropping to between 2k and 3k feet, though SREF MVFR cig probs suggest better threat for MVFR CIGS will remain north of the field Saturday. /OUTLOOK FOR KMSP/ SUN...VFR. Winds NW 10g20 kts. MON...VFR. Winds NW 10-15 kts. Tue...Chc MVFR. Winds NW 5-10 kts. && .MPX Watches/Warnings/Advisories... WI...None. MN...None. && SHORT TERM...MPG LONG TERM...CLF AVIATION...MPG
Hazardous weather outlook, Jun 3, 10:21 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1021 AM CDT FRI JUN 3 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 041530- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1021 AM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING. A FEW STORMS MAY BE STRONG TO SEVERE EAST OF I-35, AND COULD PRODUCE TORNADOES. LATER THIS AFTERNOON STORMS WILL REDEVELOP ACROSS WESTERN MN. A FEW STORMS COULD BE STRONG TO SEVERE. THE MAIN THREAT WOULD BE LARGE HAIL AND STRONG WIND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY ACROSS THE AREA, AND SUNDAY OVER WEST CENTRAL WISCONSIN. THE THREAT FOR SEVERE WEATHER IS LOW WITH THESE STORMS...ALTHOUGH STRONGER STORMS COULD PRODUCE SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. JRB
In the hours before
Special weather statement, Jun 3, 4:20 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
420 PM CDT FRI JUN 3 2016
WIZ028-032200-
EAU CLAIRE-
420 PM CDT FRI JUN 3 2016
...A STRONG THUNDERSTORM WILL AFFECT EAU CLAIRE COUNTY...
AT 419 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER STRUM...OR 12
MILES NORTHWEST OF WHITEHALL...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EAU CLAIRE...ALTOONA...AUGUSTA...FALL CREEK...FAIRCHILD...LUDINGTON...
FOSTER...LAKE EAU CLAIRE COUNTY PARK...BRACKETT...ALLEN AND SEYMOUR.
THIS INCLUDES INTERSTATE 94 IN WISCONSIN BETWEEN MILE MARKERS 71 AND
87.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4459 9103 4460 9154 4486 9136 4485 9093
4460 9092
TIME...MOT...LOC 2119Z 236DEG 32KT 4453 9141
RAHSpecial weather statement, Jun 3, 4:27 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
427 PM CDT FRI JUN 3 2016
MNZ054-064-032200-
LAC QUI PARLE-YELLOW MEDICINE-
427 PM CDT FRI JUN 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN YELLOW
MEDICINE AND LAC QUI PARLE COUNTIES...
AT 426 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TWIN BROOKS TO TUNERVILLE TO DEMPSTER.
MOVEMENT WAS SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CANBY...MADISON...DAWSON...GARY...PORTER...BOYD...BELLINGHAM...MARIETTA...
CERRO GORDO...PROVIDENCE...NASSAU AND BURR.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 0 AND 28.
U.S. HIGHWAY 75 BETWEEN MILE MARKERS 95 AND 124.
LAT...LON 4517 9646 4524 9645 4527 9642 4525 9640
4526 9638 4498 9586 4464 9588 4463 9592
4463 9645
TIME...MOT...LOC 2126Z 305DEG 39KT 4519 9677 4489 9669 4465 9698
RAHSpecial weather statement, Jun 3, 5:36 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
536 PM CDT FRI JUN 3 2016
MNZ064-032300-
YELLOW MEDICINE-
536 PM CDT FRI JUN 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN YELLOW MEDICINE
COUNTY...
AT 535 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CLARKFIELD TO NEAR GHENT. MOVEMENT
WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GRANITE FALLS...CLARKFIELD...WOOD LAKE...HANLEY FALLS...ECHO...SPRING
CREEK...HAZEL RUN...SPELLMAN LAKE AND GRANITE FALLS AIRPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 42 AND 49.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 87 AND 103.
LAT...LON 4481 9584 4488 9584 4488 9564 4482 9554
4480 9554 4479 9550 4478 9553 4470 9540
4454 9537 4456 9561 4462 9561 4463 9563
4463 9591
TIME...MOT...LOC 2235Z 280DEG 28KT 4482 9582 4458 9586Local storm report, Jun 3, 5:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
553 PM CDT FRI JUN 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG ST. MARTIN 45.51N 94.66W
06/03/2016 STEARNS MN PUBLIC
DAMAGE REPORTED TO A TURKEY BARN. TIME
ESTIMATED.
&&
AZSpecial weather statement, Jun 3, 6:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
601 PM CDT FRI JUN 3 2016
MNZ049>051-032330-
BENTON-SHERBURNE-STEARNS-
601 PM CDT FRI JUN 3 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN STEARNS...
NORTHWESTERN SHERBURNE AND WESTERN BENTON COUNTIES...
AT 600 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ROYALTON TO ROCKVILLE. MOVEMENT WAS
EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. THERE HAS
ALSO BEEN A HISTORY OF FUNNEL CLOUDS WITH THIS CLUSTER OF STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. CLOUD...SAUK RAPIDS...WAITE PARK...ST. JOSEPH...COLLEGEVILLE...
ROCKVILLE...CLEAR LAKE...RICE...LUXEMBURG...LITTLE ROCK...ST CLOUD AIRPORT
AND ST WENDEL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 157 AND 176.
U.S. HIGHWAY 10 IN MINNESOTA BETWEEN MILE MARKERS 160 AND 188.
LAT...LON 4582 9399 4543 9400 4543 9440 4577 9436
4577 9428 4579 9430
TIME...MOT...LOC 2300Z 272DEG 17KT 4580 9428 4546 9432The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:27 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 33 min |
| Jun 3, 5:36 PM CDT | Special Weather Statement | MPX | Yellow Medicine | 24 min |
| Jun 3, 6:04 PM CDT | Special Weather Statement | MPX | Redwood | 41 min |
| Jun 3, 6:47 PM CDT | Special Weather Statement | MPX | Renville | 43 min |
| Jun 3, 6:49 PM CDT | Special Weather Statement | MPX | Redwood | 41 min |
| Jun 3, 4:20 PM CDT | Special Weather Statement | MPX | Eau Claire | 40 min |
| Jun 3, 4:40 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 35 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.